[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.163.129.96. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
March 1985

Black Galactorrhea as a Consequence of Minocycline and Phenothiazine Therapy

Author Affiliations

From the Division of Dermatology, University of Arizona Health Sciences Center, Tucson. Dr Basler is now in private practice in Lincoln, Neb.

Arch Dermatol. 1985;121(3):417-418. doi:10.1001/archderm.1985.01660030139039
Abstract

Cutaneous staining associated with long-term minocycline hydrochloride administration was first brought to the attention of the medical community in 1978.1,2 Since then, numerous accounts of various pigmentation patterns have been reported. This hyperpigmentation occurs in two major forms,3 each of which may represent distinct pathophysiologic processes. In the first form, dark localized blue-black macules are observed in areas of active or previous inflammatory activity.1,4

The second form is characterized by a diffuse hyperpigmentation distant from the site of infection or inflammation. The color in this latter pattern has been described as occurring in various dark shades, including brown,5 blue-brown,6 blue-gray,7 and blue-black.8 In some cases, the areas of predilection have been demonstrated to be those most often exposed to sunlight,7,9 especially the anterior lower extremities. A nonspecific generalized "muddy" hue of the skin may also accompany long-standing minocycline use.2,10,11 In addition,

First Page Preview View Large
First page PDF preview
First page PDF preview
×